Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Kansas City, MO

June 2, 2008Linn County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 2, 2008, 11:13 AM CDT for Linn County, Miami County, Kansas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2008, 11:13 AM CDT (16:13 UTC)
Expired
Jun 2, 2008, 12:00 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Linn County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 11:18 AM CDTHAIL 1.75Mound City Ks, KSLINN COUNTY KS EMERGENCY MANAGER REPORTED GOLF BALL SIZE HAIL 2 MILES NORTH OF STATE HIGHWAY 31
Jun 2, 11:25 AM CDTHAIL 1Mound City Ks, KSQUARTER SIZE HAIL REPORTED BY LINN COUNTY SHERIFF IN MOUND CITY, KS.
Jun 2, 11:54 AM CDTHAIL 11 S Centerville Ks, KSQUARTER SIZE HAIL REPORTED AT INTERSECTION OF 1000 ROAD AND JACKSON SOUTH OF CENTERVILLE, KS.
Jun 2, 11:59 AM CDTHAIL 1.75Mound City Ks, KSGOLF BALL SIZE HAIL AT THE LINN COUNTY SHERIFF OFFICE IN MOUND CITY, KS AND GOLF BALL SIZE HAIL CAUSING BROKEN WINDSHIELDS REPORTED BY LINN COUNTY EMERGENCY MANAGER IN CENTERVILLE, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 7:49 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-410 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 021613
SVREAX
KSC107-121-021700-
/O.NEW.KEAX.SV.W.0101.080602T1613Z-080602T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 AM CDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL NOON CDT

* AT 1112 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE
  HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. ACTIVATION OF LOCAL
  WARNING SYSTEMS IS RECOMMENDED.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 13 MILES WEST OF OSAWATOMIE TO 13 MILES WEST OF
  PARKER TO 12 MILES SOUTHWEST OF PARKER...AND MOVING EAST AT 32 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OSAWATOMIE AND PARKER BY 1135 AM CDT.
  FONTANA AND MOUND CITY BY 1150 AM CDT.
  LA CYGNE BY NOON CDT.

THE TOWNS OF BEAGLE AND NEW LANCASTER ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3811 9509 3857 9506 3852 9465 3823 9470
      3803 9477
TIME...MOT...LOC 1613Z 287DEG 28KT 3850 9517 3836 9523
          3822 9515

$$

MJ
2 follow-up statements
000 
WWUS53 KEAX 021644
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 AM CDT MON JUN 2 2008

KSC107-121-021700-
/O.CON.KEAX.SV.W.0101.000000T0000Z-080602T1700Z/
MIAMI KS-LINN KS-
1144 AM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND
SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL NOON CDT...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FONTANA TO 6 MILES SOUTHEAST
OF PARKER TO MOUND CITY...MOVING EAST AT 32 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUND CITY BY 1150 AM CDT.
  LA CYGNE BY 1155 AM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY
AFTERNOON FOR NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.

LAT...LON 3812 9505 3848 9492 3845 9466 3834 9468
      3834 9469 3823 9470 3803 9477
TIME...MOT...LOC 1644Z 287DEG 28KT 3840 9485 3826 9491
          3815 9486

$$

MJ
000 
WWUS53 KEAX 021702 RRA
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CDT MON JUN 2 2008

KSC107-121-021713-
/O.EXP.KEAX.SV.W.0101.000000T0000Z-080602T1700Z/
MIAMI KS-LINN KS-
1203 PM CDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINN AND SOUTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS HAS EXPIRED...

AT 1201 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY
AFTERNOON FOR NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.

LAT...LON 3812 9505 3848 9492 3845 9466 3834 9468
      3834 9469 3823 9470 3803 9477
TIME...MOT...LOC 1644Z 287DEG 28KT 3840 9485 3826 9491
          3815 9486

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:41 AM CDT, 32 minutes earlier.

Area forecast discussion, Jun 2, 10:41 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 AM CDT MON JUN 2 2008

.UPDATE...

...MESOSCALE DISCUSSION...

HP SUPERCELLS CONTINUE TO TRACK SEWD ALONG ELEVATED INSTABILITY
BOUNDARY...ALTHOUGH THE NUMBER OF STORMS HAS DECREASED DUE TO
MERGERS OVER THE PAST HOUR.

TWO LEAD CELLS TRACKING ACROSS LINN COUNTY KS WILL CONTINUE TO
PRODUCE SIGNIFICANT HAIL OF AT LEAST GOLF BALL SIZE AS THEY TRACK
TOWARD EXTREME SOUTHWEST BATES COUNTIES AND INTO THE SGF CWA. BOTH
OF THESE STORMS CONTINUE TO SHOW CLASSIC RADAR SIGNATURES WITH VERY
LARGE THREE-BODY SCATTER SPIKES...PROLIFIC DEEP REFLECTIVITY CORES
AND IMPRESSIVE MID-LEVEL ROTATION/STORM TOP DIVERGENCE. GIVEN THAT
STORMS HAVE YET TO FULLY INGEST ANY SURFACE BASED INSTABILITY
(ALTHOUGH PROBABLY GETTING CLOSE)...DO NOT EXPECT ANY TORNADO THREAT
IN THE IMMEDIATE NEAR TERM. THIS IS CONFIRMED BY THE LACK OF
VELOCITY SIGNATURES IN THE LOWEST FEW THOUSANDS FEET ON WSR-88D.

MEANWHILE...TEXTBOOK HP SUPERCELL MERGER EVOLUTION ONGOING NEAR
TOPEKA AND THE TRANSITION TO A PARTICULAR DAMAGING SMALL SCALE BOW
ECHO APPEARS TO BE ONGOING. ATTENDANT VERY LARGE HAIL THREAT WILL
ALSO CONTINUE WITH THIS ACTIVITY...BUT COULD SEE WIND GUSTS IN
EXCESS OF HURRICANE FORCE AS THIS SMALL SCALE EVENT BEGINS TO
DEVELOP A REAR INFLOW AND FEEDS OFF INCREASING DOWNSTREAM BUOYANCY.
THIS ACTIVITY WILL TRACK ACROSS THE FAR SOUTHERN KC METRO INCLUDING
SOUTHERN LEAVENWORTH AND MUCH OF JOHNSON COUNTY OVER THE NEXT HOUR
AND A HALF.

BOOKBINDER

...PREVIOUS MESOSCALE DISCUSSION...

RECENT RADAR TRENDS SHOW A RAPID UPSWING IN CONVECTION ACROSS
EASTERN KANSAS WITH AN ARCING LINE OF ELEVATED SUPERCELLS TRACKING
ALONG THE NORTHERN EDGE OF THE GREAT PLAINS CAP. THIS MESOSCALE
CONVECTIVE COMPLEX IS BEING FED BY A MODEST 30 KNOT LOW LEVEL
JET...AND DEEP LAYER SHEAR REMAINS MORE THAN SUPPORTIVE OF
SUPERCELLS. 12Z KTOP SOUNDING SHOWED NEAR DRY ADIABATIC LAPSE RATES
IN THE 750-500MB LAYER COINCIDING WITH THE HAIL GROWTH REGION.
THUS...THE PRIMARY THREAT WITH THIS ACTIVITY WILL REMAIN LARGE AND
DESTRUCTIVE HAIL...WITH THE CAPABILITY FOR STONES LARGER THAN
BASEBALL SIZE.

IN ADDITION...AS THE INFLOW AIRMASS TO THE SOUTH OF THIS ACTIVITY
CONTINUES TO DESTABILIZE QUICKLY DUE TO STRONG INSOLATION AND INFLUX
OF NEAR 70F DEWPOINTS...THIS ACTIVITY MAY BECOME ROOTED IN THE
BOUNDARY LAYER OVER THE NEXT COUPLE OF HOURS /IF NOT SOONER/. GIVEN
THE IMPRESSIVE LOW LEVEL SHEAR AVAILABLE...THIS MAY RESULT IN AN
ADDITIONAL DAMAGING WIND AND ISOLATED TORNADO THREAT.

STORM MOTION WILL BE LARGELY DICTATED BY THE NATURE OF THE
STORMS...AS WELL AS ANY MODIFICATION OF THE INSTABILITY GRADIENT.
SUPERCELLS WILL TEND TO TRACK TOWARD THE SOUTHEAST...WITH
NON-ROTATING STORMS AND LEFT SPLITS GENERALLY OFFERING AN EAST OR
EAST-NORTHEAST MOTION.

PRIMARY THREAT AREA /GENERALLY AFTER 16Z/ WILL BE FOCUSED ALONG THE
SOUTHERN END OF THE KC METRO AND POINTS SOUTHWARD. IN ADDITION TO
THE VARIOUS AFOREMENTIONED SEVERE WEATHER THREATS...TRAINING HP
SUPERCELLS ALONG THERE CURRENT TRACK COULD EASILY PRODUCE 2-4 INCHES
OF RAIN IN VERY SHORT ORDER RESULTING IN FLASH FLOODING.

BOOKBINDER

&&

.AVIATION...

SCATTERED SHOWERS EXPECTED AT THE TAF SITES THIS MORNING.
INSTABILITY AND FORCING MAXIMIZED BY LATE MORNING AND EARLY
AFTERNOON...SO HAVE INCLUDED TEMPO GROUP FOR SCATTERED
THUNDERSTORMS. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 2, 5:58 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT MON JUN 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS ONGOING OVER PORTIONS OF NORTHERN KANSAS AND
SOUTH CENTRAL NEBRASKA WILL PUSH INTO NORTHEASTERN KANSAS AND
NORTHERN MISSOURI BY MID MORNING. SMALL HAIL...GUSTY WINDS AND
LOCALIZED HEAVY RAIN MAY BE POSSIBLE WITH THIS ACTIVITY.

AN ADDITIONAL CHANCE FOR SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL PERSIST THROUGHOUT THE LATE MORNING AND AFTERNOON
HOURS OVER MUCH OF THE OUTLOOK AREA...AND THROUGH MONDAY NIGHT ACROSS
MAINLY NORTHERN MISSOURI. ALTHOUGH THE PRIMARY THREATS ARE LARGE HAIL
AND DAMAGING WINDS MONDAY AFTERNOON AND MONDAY NIGHT...AN ISOLATED
TORNADO CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS.
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE ACROSS PORTIONS OF NORTHERN
MISSOURI OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE UPCOMING
WEEK...WITH THUNDERSTORM CHANCES NEARLY EVERY DAY. THERE WILL BE A
SLIGHT CHANCE OF SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH CENTRAL MISSOURI AS A STALLED BOUNDARY
REMAINS IN THE AREA. HOWEVER...UNCERTAINTY REMAINS AS TO THE LOCATION
OF THIS BOUNDARY AND WHETHER A LARGE LAYER OF WARM AIR ALOFT CAN SUPPRESS
THIS POSSIBLE THUNDERSTORM DEVELOPMENT.

THUNDERSTORMS WILL ALSO BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING ACROSS THE REGION...WITH AN INCREASED POTENTIAL FOR
SEVERE WEATHER THURSDAY NIGHT. UNCERTAINTY STILL REMAINS AS TO THE
EXACT LOCATIONS AND TIMING OF SEVERE WEATHER...THEREFORE EMERGENCY
MANAGERS AND ALL OTHER INTERESTED PARTIES ARE URGED TO CONTINUE TO
MONITOR FOR THE LATEST FORECAST UPDATES.

GIVEN THE POTENTIAL FOR REPEATED EPISODES OF THUNDERSTORMS WITH HEAVY
RAINFALL THIS WEEK...FLOODING OF RIVERS AND STREAMS MAY BECOME A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING ACROSS THE ENTIRE
OUTLOOK AREA...AND THROUGH THE OVERNIGHT HOURS IN NORTHERN MISSOURI.

DUX

In the hours before

Special weather statement, Jun 2, 9:47 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 AM CDT MON JUN 2 2008

KSZ103>105-MOZ028-021600-
JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
947 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHERN JOHNSON...
SOUTHERN PLATTE AND WYANDOTTE COUNTIES UNTIL 1100 AM CDT...

AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES SOUTHWEST
OF MUSCOTAH TO 34 MILES SOUTHWEST OF MUSCOTAH TO 34 MILES SOUTHWEST
OF TONGANOXIE...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  LINWOOD BY 1035 AM CDT.
  TONGANOXIE AND DE SOTO BY 1040 AM CDT.
  OLATHE AND BONNER SPRINGS BY 1050 AM CDT.
  EDWARDSVILLE...BASEHOR AND LAKE QUIVIRA BY 1055 AM CDT.
  EASTON...SHAWNEE...LANSING AND LEAVENWORTH BY 1100 AM CDT.

THE TOWNS OF RENO...CLEARVIEW CITY...JARBALO...MONTICELLO...ZARAH...
LAKE OF THE FOREST...LACKMANS...HOLLIDAY...FAIRMOUNT AND PIPER ARE
ALSO IN THE PATH OF THESE STORMS.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

MJ
Local storm report, Jun 2, 10:43 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     LIGHTNING        BASEHOR                 39.13N 94.93W
06/02/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            36 YR OLD FEMALE STANDING IN DOORWAY STRUCK BY
            LIGHTNING...BEING TRANSPORTED TO HOSPITAL...COMPLAINING
            OF DEAFNESS.

&&

ADOLPHSON
Special weather statement, Jun 2, 10:59 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 AM CDT MON JUN 2 2008

KSZ025-103>105-MOZ028-021700-
ATCHISON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
1059 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHERN JOHNSON...
PLATTE...SOUTHERN ATCHISON AND WYANDOTTE COUNTIES UNTIL NOON CDT...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
MUSCOTAH TO 14 MILES WEST OF TONGANOXIE TO 19 MILES SOUTHWEST OF
TONGANOXIE...MOVING EAST AT 34 MPH.

THESE STORMS WILL BE NEAR...
  TONGANOXIE BY 1125 AM CDT.
  LINWOOD AND EASTON BY 1130 AM CDT.
  DE SOTO AND BASEHOR BY 1135 AM CDT.
  LANSING AND DE SOTO BY 1140 AM CDT.
  LEAVENWORTH AND BONNER SPRINGS BY 1145 AM CDT.
  EDWARDSVILLE BY 1150 AM CDT.

THE TOWNS OF ARRINGTON...RENO...CUMMINGS...JARBALO...POTTER...
CLEARVIEW CITY...FAIRMOUNT...LOWEMONT...PIPER AND STILLINGS ARE ALSO
IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

MJ
Local storm report, Jun 2, 11:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1101 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             4 W CENTERVILLE KS      38.22N 95.09W
06/02/2008  M0.88 INCH       ANDERSON           KS   CO-OP OBSERVER

            DIME TO NICKEL SIZE HAIL .

&&

KBRONIS
Local storm report, Jun 2, 11:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             3 W CENTERVILLE KS      38.22N 95.07W
06/02/2008  M0.88 INCH       LINN               KS   CO-OP OBSERVER

            DIME TO NICKEL SIZE HAIL.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:54 AM CDTFlash Flood WatchEAXLinn, Miami6 hr
Jun 2, 10:31 AM CDTSevere Thunderstorm WarningEAXLinn44 min
Jun 2, 11:16 AM CDTSevere Thunderstorm WarningEAXLinn44 min
Jun 2, 11:29 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte46 min
Jun 2, 12:00 PM CDTSevere Thunderstorm WarningEAXLinn45 min
Jun 2, 12:02 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Linn, Miami6 hr
Jun 2, 12:07 PM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami53 min
Jun 2, 12:36 PM CDTWind AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte20 min
Jun 2, 12:42 PM CDTSevere Thunderstorm WarningEAXLinn, Miami48 min
Jun 2, 12:56 PM CDTHigh Wind WarningEAXJohnson, Linn, Miami, Wyandotte3 hr
Jun 2, 6:05 PM CDTAreal Flood WarningEAXJohnson, Miami3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.